Between Scylla and Charybdis: A bleomycin-exposed patient with Cohen syndrome
Source: Acta Anaesthesiologica Scandinavica, Volume 47, Number 8, September 2003 , pp. 1047-1049(3)
Abstract:Chemotherapy with bleomycin may cause a syndrome of pulmonary sensitivity to supranormal inspired oxygen concentrations that persists for an unknown period of time after exposure. We present a mentally retarded adolescent patient in whom supranormal inspired oxygen was temporarily necessary to manage her difficult airway. Subsequently her pulmonary function deteriorated acutely and, after intermittent stabilization, irreversibly. In this case, bleomycin exposure may have played a pivotal role in modulating minor insults to trigger fatal acute respiratory distress syndrome (ARDS).
Document Type: Research Article
Affiliations: 1: Department of Anesthesiology, Rabin Medical Center, Beilinson Campus, Petach Tikvah, Israel, 2: Department of Oral Medicine, Hadassah Medical Center, The Hebrew University School of Medicine, Jerusalem, Israel, 3: Department of Anesthesiology and Critical Care Medicine, and 4: Department of Anesthesiology, University of Wisconsin Medical School, Madison, Wisconsin
Publication date: September 1, 2003